Alert archive / Kentucky / Special Weather Statements in 2018

Special Weather Statement, NWS Wilmington, OH

August 7, 2018Boone County, Kenton County, Kentucky

NWS Wilmington, OH issued this special weather statement at Aug 7, 2018, 4:05 PM EDT for Boone County, Kenton County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 4:05 PM EDT (20:05 UTC)
Expired
Aug 7, 2018, 4:30 PM EDT
In force
25 min
Issued by
NWS Wilmington, OH

Counties Boone County, KY, Kenton County, KY

The radar

The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

229 
WWUS81 KILN 072005
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
405 PM EDT TUE AUG 7 2018
 
KYZ090>092-095-072030-
Boone KY-Kenton KY-Gallatin KY-Grant KY-
405 PM EDT TUE AUG 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...BOONE...
NORTHWESTERN GRANT AND EASTERN GALLATIN COUNTIES UNTIL 430 PM EDT...

At 405 PM EDT, radar indicated a strong thunderstorm over Patriot,
moving northeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Elsmere,
Taylor Mill, Walton, Crestview Hills, Oakbrook, Burlington, Union,
Crittenden, Atwood, Richwood, Ryle, Big Bone Lick, Waterloo, Steele
Bottom and Bracht.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 64 and 77.
 I-75 in Kentucky between mile markers 166 and 184.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3884 8482 3886 8479 3888 8478 3889 8480
      3890 8484 3894 8485 3905 8467 3900 8451
      3880 8454 3875 8480
TIME...MOT...LOC 2005Z 236DEG 25KT 3887 8480 

$$

Hatzos

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:03 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 7, 4:03 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
403 PM EDT Tue Aug 7 2018

.SYNOPSIS...
Multiple disturbances will work through the region through
tomorrow allowing for showers and thunderstorms across the
region. Mostly dry conditions are expected on Thursday, however
an upper level low will keep off and on precipitation chances
in place for the weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Thunderstorms will be slower to develop across northwestern
portions of the forecast area where there has been more cloud
cover from the MCV. Across southern and up into central
portions of the region where there were more breaks in the
clouds thunderstorms have developed. Dcape values are not overly
high, however still expect the potential for some damaging
winds. In addition, there are high precipitable water values and
given storm trajectory there will be the potential for heavy
rainfall and also a flash flood potential.

Activity will decrease late in the evening tonight, however this
break or decrease will be short lived as an upper level
disturbance approaches late in the overnight hours. This will
allow for an area of showers and thunderstorms to develop and
move into the region.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Showers and thunderstorms will be ongoing at the start of the
short term. There will then be a decrease in precipitation
after the initial disturbance moves through. Another weaker
disturbance will move through later in the day keeping at least
some thunderstorms in the forecast. Precipitation will
gradually taper off overnight. Went close to guidance for
temperatures through the short term.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As we head into the latter part of the work week, the upper level
pattern will show a persistent ridge over the western CONUS, with
mid level troughing continuing across eastern Canada and extending
into the Great Lakes/Ohio Valley region. On Thursday, a weak
boundary will be near our southern CWFA. This may keep a small
shower/storm threat across our south, otherwise, most of the region
will be dry. As we head into Friday, a weak frontal boundary will
begin to drop south into the Great Lakes, bringing a chance of
showers/storms to the entire region.

For the weekend and into early next week, the upper level ridge out
west is forecast to amplify as it pokes northeast into south central
Canada. The subsequent downstream result will be a developing closed
low across the Great Lakes. This will keep the chance of
showers/storms going, with the best chance tied too the diurnal
cycle, i.e., mid afternoon into early evening.

The upper closed low may get a kicker from the west to nudge it east
as we head into Tuesday, if this occurs, a brief period of s/wv
ridging should develop in the wake of the departing upper level low
on Tuesday, providing a return to dry weather.

As for temperatures, highs in the lower to mid 80s will be common
into the end of the week, followed by more upper 70s to lower 80s
for the weekend into Monday. A slight rebound should occur by
Tuesday. Lows will be mainly in the 60s.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Remnant of an MCV is situated just west of KDAY. Cu have started
to develop to the south and east of this feature. Expect
thunderstorms to develop through the afternoon and into the
early evening hours. Visibilities and cigs will be reduced at
times with this activity. Precipitation will taper off to
showers before dissipating later this evening.

An upper level disturbance will bring an area of showers and
thunderstorms to the region late in the overnight hours and into
the morning daytime hours on Wednesday. MVFR and possibly IFR
cigs will accompany this precipitation as well. MVFR cigs will
linger into the day on Wednesday.

OUTLOOK...Thunderstorms possible into Wednesday afternoon and
then again Friday and Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...Hickman
AVIATION...Novak
Hazardous weather outlook, Aug 7, 4:36 AM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
436 AM EDT Tue Aug 7 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-081000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
436 AM EDT Tue Aug 7 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Showers and thunderstorms are likely this afternoon and evening. A
few strong to severe storms will be possible, with damaging wind and
locally heavy rainfall being the primary threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 7, 3:13 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Wilmington OH
313 PM EDT TUE AUG 7 2018

INZ080-KYZ089-090-094-095-071945-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-Grant KY-
313 PM EDT TUE AUG 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SWITZERLAND...CARROLL...
NORTHWESTERN GRANT...NORTHWESTERN OWEN AND GALLATIN COUNTIES UNTIL
345 PM EDT...

At 312 PM EDT, radar indicated a strong thunderstorm near Vevay,
moving east at 40 mph. Additional strong thunderstorms are located
near Madison, also moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Carrollton, Vevay, Warsaw, Owenton, Florence, Kentucky Speedway,
Pleasant, Glencoe, Fairview, Ghent, Sanders, Sparta, Worthville,
Prestonville, Center Square, Braytown, Langstaff and Wheatley.

This includes I-71 in Kentucky between mile markers 39 and 66.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3874 8526 3869 8520 3891 8520 3890 8498
      3876 8473 3855 8477 3854 8501 3855 8500
      3857 8504 3857 8507 3860 8508 3858 8521
      3863 8523 3873 8533 3874 8533
TIME...MOT...LOC 1912Z 261DEG 34KT 3868 8504

Hatzos
Special weather statement, Aug 7, 3:37 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
337 PM EDT TUE AUG 7 2018

KYZ092-093-096-097-OHZ078-072000-
Pendleton KY-Kenton KY-Campbell KY-Bracken KY-Clermont OH-
337 PM EDT TUE AUG 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...NORTHWESTERN
BRACKEN...SOUTHERN CAMPBELL...NORTHERN PENDLETON AND SOUTH CENTRAL
CLERMONT COUNTIES UNTIL 400 PM EDT...

At 337 PM EDT, radar indicated a strong thunderstorm near Butler,
moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Falmouth, Felicity, Butler, Mentor, Moscow, Neville, Chilo, Mount
Auburn, Willow Grove, Bradford, Grants Lick, Gubser Mill,
Gardnersville, Peach Grove, Ivor, Fiskburg, Point Isabel, Johnsville,
Woolcutt and Greenwood.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3867 8450 3886 8453 3892 8413 3884 8405
      3869 8411
TIME...MOT...LOC 1937Z 259DEG 35KT 3879 8430

Hatzos
Special weather statement, Aug 7, 3:38 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
338 PM EDT TUE AUG 7 2018

INZ080-KYZ090-091-094-095-072015-
Switzerland IN-Boone KY-Owen KY-Gallatin KY-Grant KY-
338 PM EDT TUE AUG 7 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SWITZERLAND...SOUTHERN
BOONE...GRANT...NORTHERN OWEN AND GALLATIN COUNTIES UNTIL 415 PM
EDT...

At 338 PM EDT, radar indicated a strong thunderstorm near Kentucky
Speedway, moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Williamstown, Crittenden, Dry Ridge, Warsaw, Owenton, Florence,
Kentucky Speedway, Glencoe, Fairview, Sparta, Patriot,
Stewartsville, Center Square, Ryle, Northcutt, Wheatley, Steele
Bottom, Markland and New Liberty.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 54 and 73.
 I-75 in Kentucky between mile markers 155 and 166.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3857 8497 3863 8500 3865 8497 3865 8494
      3866 8494 3868 8497 3876 8502 3875 8505
      3890 8511 3890 8480 3882 8461 3880 8462
      3879 8458 3874 8454 3858 8459 3853 8476
TIME...MOT...LOC 1938Z 250DEG 21KT 3869 8492

Hatzos
Special weather statement, Aug 7, 3:55 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
355 PM EDT TUE AUG 7 2018

KYZ096-097-OHZ078-079-072030-
Pendleton KY-Bracken KY-Clermont OH-Brown OH-
355 PM EDT TUE AUG 7 2018

...A STRONG THUNDERSTORM WILL AFFECT BRACKEN...NORTHEASTERN
PENDLETON...SOUTHEASTERN CLERMONT AND SOUTHWESTERN BROWN COUNTIES
UNTIL 430 PM EDT...

At 355 PM EDT, radar indicated a strong thunderstorm near Neville,
moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...

Locations impacted include...
Falmouth, Augusta, Felicity, Brooksville, Higginsport, Moscow,
Neville, Chilo, Mount Auburn, Willow Grove, Bradford, Powersville,
Peach Grove, Ivor, Johnsville, Utopia, Chatham, Woolcutt, Neave and
Berlin.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3868 8439 3884 8431 3886 8427 3886 8396
      3877 8391 3868 8395 3861 8408
TIME...MOT...LOC 1955Z 272DEG 33KT 3875 8419

Hatzos
Special weather statement, Aug 7, 4:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
405 PM EDT TUE AUG 7 2018

KYZ090>092-095-072030-
Boone KY-Kenton KY-Gallatin KY-Grant KY-
405 PM EDT TUE AUG 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...BOONE...
NORTHWESTERN GRANT AND EASTERN GALLATIN COUNTIES UNTIL 430 PM EDT...

At 405 PM EDT, radar indicated a strong thunderstorm over Patriot,
moving northeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Elsmere,
Taylor Mill, Walton, Crestview Hills, Oakbrook, Burlington, Union,
Crittenden, Atwood, Richwood, Ryle, Big Bone Lick, Waterloo, Steele
Bottom and Bracht.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 64 and 77.
 I-75 in Kentucky between mile markers 166 and 184.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3884 8482 3886 8479 3888 8478 3889 8480
      3890 8484 3894 8485 3905 8467 3900 8451
      3880 8454 3875 8480
TIME...MOT...LOC 2005Z 236DEG 25KT 3887 8480

Hatzos

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:20 PM EDTSpecial Weather StatementILNPike40 min
Aug 7, 4:50 PM EDTSpecial Weather StatementILNScioto40 min
Aug 7, 5:22 PM EDTSpecial Weather StatementILNRoss23 min
Aug 7, 3:13 PM EDTSpecial Weather StatementILNCarroll, Gallatin32 min
Aug 7, 3:37 PM EDTSpecial Weather StatementILNPendleton23 min
Aug 7, 3:38 PM EDTSpecial Weather StatementILNGallatin, Grant37 min
Aug 7, 3:52 PM EDTAreal Flood AdvisoryILNBoone, Carroll, Gallatin, Grant, Owen3 hr
Aug 7, 3:55 PM EDTSpecial Weather StatementILNBracken, Pendleton35 min
Aug 7, 4:22 PM EDTSevere Thunderstorm WarningILNBracken, Pendleton, Robertson19 min
Aug 7, 4:31 PM EDTSpecial Weather StatementILNMason29 min
Aug 7, 6:09 PM EDTSpecial Weather StatementILNGreenup21 min
Aug 7, 3:00 AM EDTSpecial Weather StatementILNFranklin45 min

Nearby

Special Weather Statements in Kentucky, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.